Alert archive / South Dakota / Wind Advisories in 2025

Wind Advisory 6, NWS Sioux Falls, SD

February 27, 20254 states

NWS Sioux Falls, SD issued this wind advisory at Feb 27, 2025, 1:35 PM CST for 4 states. It took effect at Feb 28, 2025, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 1:35 PM CST (19:35 UTC)
In effect from
Feb 28, 2025, 9:00 AM CST
Expired
Feb 28, 2025, 6:00 PM CST
In force
9 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS73 KFSD 271935
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
135 PM CST Thu Feb 27 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-280400-
/O.NEW.KFSD.WI.Y.0006.250228T1500Z-250301T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-Union-
Including the cities of Lakefield, Holstein, Beresford,
Pipestone, Jefferson, Cherokee, Flandreau, Worthington, Lake
Benton, Alpena, Marshall, Parkston, Clayton, Gregory, Sioux
Falls, Brookings, Kimball, Jackson, Tripp, Larchwood, Sheldon,
Sanborn, Menno, Canton, Harrisburg, Hartley, Allen, George,
Fulda, Springfield, Irene, Tea, Windom, Hull, Tabor, Vermillion,
Rock Valley, Sioux City, Ida Grove, White Lake, Lake Andes,
Parker, Wessington Springs, Plankinton, Platte, Huron, Viborg,
Ivanhoe, Mountain Lake, Rock Rapids, Slayton, Armour, Hendricks,
Sioux Center, Milford, South Sioux City, Orland, Luverne, Burke,
Corsica, De Smet, Bridgewater, Lennox, Wakefield, Yankton, Lake
Preston, Sibley, Salem, Orange City, Emery, Montrose, Marty,
Howard, Hurley, Chamberlain, Ponca, Centerville, Arlington, Elk
Point, Arnolds Park, Chancellor, Delmont, Marion, Spirit Lake,
Tyndall, Scotland, North Sioux City, Tyler, Spencer, Storm Lake,
Stickney, Hawarden, Avon, Alcester, Wagner, Alexandria, Battle
Creek, Mitchell, Canistota, Madison, Freeman, Inwood, Woonsocket,
and Le Mars
135 PM CST Thu Feb 27 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska, and central, east central, south 
  central, and southeast South Dakota.

* WHEN...From 9 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IG
4 follow-up statements
687 
WWUS73 KFSD 280231
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
831 PM CST Thu Feb 27 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-281115-
/O.CON.KFSD.WI.Y.0006.250228T1500Z-250301T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-Union-
Including the cities of Arlington, Slayton, Hawarden, Ida Grove,
White Lake, Sibley, Chancellor, Jefferson, Montrose, Milford,
Sioux City, Wagner, Orange City, Fulda, Salem, Flandreau,
Centerville, Lake Benton, Elk Point, Hull, Woonsocket, Irene,
Hurley, Tripp, Clayton, Chamberlain, Kimball, Inwood, Le Mars,
George, Huron, Harrisburg, Spirit Lake, Springfield, Viborg,
Beresford, Burke, De Smet, Spencer, Brookings, Armour, Lake
Andes, Howard, Hartley, Yankton, South Sioux City, Lennox,
Alcester, Marshall, Rock Valley, Tyndall, Corsica, Alexandria,
Hendricks, Freeman, Alpena, Orland, Marty, Parker, Avon,
Stickney, Canistota, Luverne, Battle Creek, Windom, North Sioux
City, Platte, Wakefield, Madison, Tyler, Tea, Sioux Center,
Canton, Vermillion, Delmont, Lakefield, Cherokee, Sheldon, Menno,
Plankinton, Rock Rapids, Pipestone, Mitchell, Tabor, Holstein,
Scotland, Ivanhoe, Allen, Gregory, Arnolds Park, Storm Lake, Lake
Preston, Jackson, Larchwood, Mountain Lake, Parkston, Ponca,
Worthington, Sioux Falls, Emery, Sanborn, Wessington Springs,
Marion, and Bridgewater
831 PM CST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska, and central, east central, south 
  central, and southeast South Dakota.

* WHEN...From 9 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Dux
037 
WWUS73 KFSD 280915
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
315 AM CST Fri Feb 28 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-281715-
/O.CON.KFSD.WI.Y.0006.250228T1500Z-250301T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-Union-
Including the cities of Worthington, Mountain Lake, Tea, Windom,
Scotland, Ida Grove, Lake Andes, Lake Benton, Hurley, White Lake,
Marty, Montrose, Parker, Freeman, Orland, Beresford, Hull, Burke,
Tyler, Storm Lake, Pipestone, Jackson, Lennox, Inwood, Gregory,
Cherokee, Elk Point, De Smet, Alcester, Hendricks, Sanborn,
Wakefield, Irene, Allen, Tripp, Sheldon, Hartley, Marshall,
Wagner, Arnolds Park, Canton, Holstein, Armour, Lakefield, Sioux
Falls, Larchwood, Jefferson, Delmont, Fulda, Milford, Ivanhoe,
Slayton, Corsica, Tyndall, Bridgewater, Battle Creek, Rock
Valley, Vermillion, Stickney, Centerville, Salem, Wessington
Springs, Le Mars, Plankinton, Howard, Springfield, Lake Preston,
Kimball, Canistota, Sioux Center, Rock Rapids, Mitchell, Sioux
City, Emery, Spencer, South Sioux City, George, Luverne, Orange
City, Yankton, Huron, Menno, Harrisburg, Arlington, Platte,
Chancellor, Chamberlain, Madison, Flandreau, Spirit Lake, Alpena,
North Sioux City, Hawarden, Tabor, Viborg, Marion, Ponca,
Alexandria, Brookings, Clayton, Sibley, Parkston, Avon, and
Woonsocket
315 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska, and central, east central, south 
  central, and southeast South Dakota.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JM
523 
WWUS73 KFSD 281614
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1014 AM CST Fri Feb 28 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-010000-
/O.CON.KFSD.WI.Y.0006.000000T0000Z-250301T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-Union-
Including the cities of Alpena, Sioux Falls, Canistota,
Chancellor, Marty, Tripp, Scotland, Irene, Centerville, Armour,
Hurley, Tabor, Sioux Center, Hull, Platte, Flandreau, Sheldon,
Beresford, Freeman, Plankinton, Parker, Ida Grove, Avon, Burke,
Arnolds Park, Lakefield, Jefferson, Canton, De Smet, Vermillion,
Inwood, Windom, Tyler, Sanborn, Brookings, Corsica, Hawarden,
Gregory, Sibley, Hartley, Yankton, Larchwood, Woonsocket, Rock
Rapids, Stickney, Milford, Spirit Lake, Chamberlain, Kimball,
Salem, Orange City, Hendricks, White Lake, Delmont, Tea,
Montrose, Spencer, Orland, Alexandria, Battle Creek, Slayton,
Tyndall, Viborg, Clayton, Jackson, Marshall, George, Madison,
Worthington, North Sioux City, Lake Andes, Arlington, Huron,
Bridgewater, Mountain Lake, Harrisburg, Storm Lake, Howard,
Lennox, Ivanhoe, Sioux City, Parkston, Lake Preston, Fulda,
Menno, Rock Valley, Alcester, Wagner, Cherokee, Le Mars,
Wessington Springs, Elk Point, Mitchell, Emery, Luverne, Lake
Benton, Marion, Allen, Wakefield, Ponca, South Sioux City,
Holstein, Pipestone, and Springfield
1014 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska, and central, east central, south 
  central, and southeast South Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Weisser
790 
WWUS73 KFSD 282349
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
549 PM CST Fri Feb 28 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-010100-
/O.EXP.KFSD.WI.Y.0006.000000T0000Z-250301T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-Union-
Including the cities of Salem, Lake Benton, Plankinton, Ivanhoe,
Le Mars, Wagner, Avon, Gregory, Howard, Tyler, Burke, Sheldon,
Marion, Huron, Battle Creek, Pipestone, Tyndall, Corsica, Inwood,
Beresford, Mountain Lake, Holstein, Storm Lake, Wessington
Springs, Jackson, Springfield, Luverne, Marshall, Orland,
Woonsocket, Vermillion, Arnolds Park, White Lake, Lake Preston,
Rock Valley, Milford, Tripp, Ponca, Allen, Hull, Orange City, Elk
Point, Chancellor, Fulda, Spencer, Kimball, Montrose, Alcester,
Harrisburg, Centerville, Sioux Center, Yankton, Alpena,
Lakefield, Sibley, Brookings, Madison, Sanborn, Viborg, Sioux
City, Scotland, Jefferson, Hawarden, Stickney, Lake Andes,
Parkston, Spirit Lake, Tea, North Sioux City, Larchwood, Platte,
Canton, Cherokee, Parker, Tabor, George, Arlington, Sioux Falls,
Bridgewater, Ida Grove, Armour, Emery, Menno, Flandreau, Lennox,
Hurley, Slayton, Delmont, De Smet, Marty, Alexandria, Rock
Rapids, Clayton, Hartley, Chamberlain, South Sioux City, Freeman,
Irene, Mitchell, Hendricks, Worthington, Canistota, Windom, and
Wakefield
549 PM CST Fri Feb 28 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will continue to weaken through the evening hours.  However 
gusts over 30 mph may continue through 8pm, continuing the fire 
danger risks.

$$

Dux

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:48 AM CST, 1 hour 47 minutes earlier. Its key messages:

  • Near to above average temperatures are expected today through the first half of next week.
  • Strong winds with gusts up to 40-50 mph are expected on Friday. The strong winds will also result in near critical fire danger across the area.
  • The next chance for precipitation looks to come early next week, mainly on Tuesday and into Wednesday. Uncertainty regarding this potential remains but there is a 40-70% chance for exceeding a tenth of an inch of liquid precipitation as of now.
Area forecast discussion, Feb 27, 11:48 AM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1148 AM CST Thu Feb 27 2025

.KEY MESSAGES...

- Near to above average temperatures are expected today through
  the first half of next week.

- Strong winds with gusts up to 40-50 mph are expected on
  Friday. The strong winds will also result in near critical
  fire danger across the area.

- The next chance for precipitation looks to come early next
  week, mainly on Tuesday and into Wednesday. Uncertainty
  regarding this potential remains but there is a 40-70% chance
  for exceeding a tenth of an inch of liquid precipitation as of
  now.

&&

.DISCUSSION...
Issued at 253 AM CST Thu Feb 27 2025

A weak shortwave trough continues to push southeast of the area
early this morning. This has pushed out any light sprinkles and
cloud cover associated with it. This will put the forecast area on
the backside of the wave for the daytime hours today, providing
subsidence and keeping skies clear. 850 mb temperatures will remain
in the low single digits aloft. Mixing these temperatures to the
surface will result in highs up to the low 50s to low 60s, warmest
along the James and Missouri River Valleys. Light westerly winds are
expected today as weak surface ridging slides through the forecast
area. However, relative humidity (RH) values will fall to 25-40%
this afternoon. RH will be near critical thresholds but winds will
not. Thus, only elevated fire danger is expected, highest across the
Missouri River Valley. Things begin to change heading into this
evening and night though as a strong shortwave trough dives out of
Canada and into the Northern Plains. This wave will drag a cold
front through the area during the overnight hours and early Friday
morning. This will strengthen the low level wind fields, result in
breezy overnight winds. The breezy winds will also result in warmer
low temperatures with lows only falling to the mid to upper 30s
overnight.

Friday will be a windy day across the area as mixing quickly
increases during the morning hours. Gusts will ramp up quickly
during this period of time and remain strong through the entire day.
Gusts up to 40-50 mph is expected. Isolated higher gusts are
possible per BUFKIT soundings. As of now, the strongest winds look
to occur along the Buffalo Ridge in southwest Minnesota given the
higher elevation of this area. High temperatures look to warm to the
upper 40s to upper 50s but this could change as a second cold front
and associated shot of cold air advection (CAA) push through the
area during the afternoon hours. The very strong winds will also
result in elevated fire danger across the area. Winds will exceed
critical fire danger criteria but there remains uncertainty
regarding RH. RH will be above critical thresholds but could further
increase due to the previously mentioned second cold front. As of
now, have held off on issuing any fire related headlines but this
potential will be reassessed later today. Latest hi-res guidance has
come in with a fairly small area of frontogenetically driven
rain/snow showers during the afternoon hours. Soundings show a hint
of instability in the moist layer, suggesting that the showers could
be more broken up rather then a stratiform line. Could also see
stronger gusts mixed to the surface in the showers as well. Winds
will gradually weaken during the evening hours as the wave pushes
east of the area. Low temperatures will fall to the teens and 20s
overnight.

Upper level ridging will slowly push eastwards from the west coast
this weekend. This will result in upper level subsidence and keep
dry and quiet conditions for the weekend. Saturday will be the
coldest day as highs will be near seasonable in the 30s to mid 40s.
Highs will warm back above average on Sunday thanks to weak warm air
advection (WAA) aloft. Highs will warm to the upper 40s and 50s.

A longer wave trough looks to eject into the Plains next week.
However, WAA will strengthen ahead of this wave on Monday, pushing
high temperatures into the mid 50s to low 60s. No precipitation is
expected on Monday though as the wave does not begin to eject into
the Plains until Monday night/Tuesday. Medium range guidance is in
decent agreement in the timing of this system but differs in its
evolution. The Canadian and GFS keep this system as an open wave
while the Euro transitions it to a closed low. The ensembles support
this precipitation potential as they show a broad 40-70% chance for
exceeding a tenth of an inch of liquid QPF. The dynamics of the
system also suggest that there could be deformation zone that sets
up, potentially resulting in higher QPF. Still too early to say any
specific amounts but trends will be monitored with this system. As
of now, precipitation chances look to persist throughout the day on
Tuesday before ending on Wednesday. Aside from precipitation
chances, near to above average highs continue for Tuesday and
Wednesday with highs in the 30s, 40s, and 50s, possible. Warmest on
Tuesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1142 AM CST Thu Feb 27 2025

VFR conditions will persist for the rest of the TAF period.
Taking a look at satellite imagery, expect mostly clear
conditions to persist for most of the period before some
stratus moves through the area with a cold front by midday
Friday. Otherwise, westerly winds this afternoon will become
more northwesterly by Friday with wind gusts between 40-50 mph
possible throughout the day. Lastly, LLWS is expected overnight
from about 04z-12z Friday morning to end the TAF period.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.

&&

DISCUSSION...Meyers
AVIATION...05
Hazardous weather outlook, Feb 27, 3:31 AM CST, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
331 AM CST Thu Feb 27 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-280930-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
331 AM CST Thu Feb 27 2025

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong northwest wind gusts between 40 and 50 mph are expected on
Friday. These strong winds will lead to very high to extreme fire
danger across the region.

Precipitation chances return early next week, with a risk for rain
and snow. A high degree of uncertainty remains in the forecast, so
continue monitoring.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 1:38 PM CSTFire Weather WatchFSDBuena Vista, Cherokee, Ida, Plymouth, Woodbury14 hr

Nearby

Wind Advisories in South Dakota, 2025Wind Advisories in Iowa, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.